MAUDE Adverse Event Report: CRAWFORD INTUB SET .8MMTIP 145MM 544MM; DILATOR, LACHRYMAL

CRAWFORD INTUB SET .8MMTIP 145MM 544MM; DILATOR, LACHRYMAL
Model Number MA922R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap that a crawford intubation set (part # (b)(4) was used during a nasolacrimal duct intubation procedure performed on (b)(6) 2020.According to the complainant, the stylet reportedly detached.Reportedly, the stylet detached from the tubing passing through the canal; by the time the tube was far enough to grasp, the stylet was detached.The surgeon noted that the stylets appear to be further out of the tube when beginning to place.The devices are popping out; no visible damage to tubing was observed, it simply separated.The device was discarded, therefore, it is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not yet been made available.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.An investigation of the device manufacturing records was not able to be conducted by the manufacturer as the lot # of the device in question was not known.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
CRAWFORD INTUB SET .8MMTIP 145MM 544MM
Common Device Name
DILATOR, LACHRYMAL
MDR Report Key11068770
Report Number2916714-2020-00723
Device Sequence Number13779976
Product Code HNW
UDI-Device Identifier04046964686238
UDI-Public4046964686238
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA922R
Device Catalogue NumberMA922R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;